Print Page | Close Window

heart attack 2years post chemo

Printed From: TNBC Foundation
Category: TNBC Forums
Forum Name: TNBC Talk
Forum Description: A place to chat
URL: http://forum.tnbcfoundation.org/forum_posts.asp?TID=13488
Printed Date: Apr 18 2019 at 8:17pm
Software Version: Web Wiz Forums 12.01 - http://www.webwizforums.com


Topic: heart attack 2years post chemo
Posted By: Peggy5
Subject: heart attack 2years post chemo
Date Posted: Feb 06 2019 at 11:58pm
Hi all,
I have a question about heart damage post chemo.  It's been 2+ years since I completed chemo and almost 2 years since radiation.  I had a routine ECG for a refill of meds I take for sarcoidosis.  It  revealed that I have had a heart attack.  They couldn't pinpoint exactly when the attack occurred, but I have had previous ECGs and they've been unremarkable.  Other than being overweight, I have no history, etc that would make a heart attack something to be expected.
I'm assuming that it is because of the adriamycin and radiation over my heart.  Does anyone have any experience with this?  I will be calling my oncologist tomorrow, but I need to select a cardiologist.  Is a chemo-cardiologist something I should be looking for exclusively or simply a highly recommended cardiologist?  
I think I'm a bit more freaked by this than by dealing with all the previous stuff dealing with the cancer.....
Peggy
diagnosed 7/16 with very early stage TNBC
AC x 4, then T x 14, followed by radiation x 4 weeks



Replies:
Posted By: 123Donna
Date Posted: Feb 07 2019 at 7:46pm
Peggy,

I'm so sorry you were diagnosed with a heart attack.  Yes, there are several factors that can increase the risk, chemo and radiation. 

Breast cancer treatments may increase the risk of heart disease


https://www.sciencedaily.com/releases/2018/02/180201085812.htm" rel="nofollow - https://www.sciencedaily.com/releases/2018/02/180201085812.htm

Can chemotherapy increase the risk of heart problems?

https://www.mayoclinic.org/diseases-conditions/cancer/expert-answers/chemotherapy-side-effects/faq-20058319" rel="nofollow - https://www.mayoclinic.org/diseases-conditions/cancer/expert-answers/chemotherapy-side-effects/faq-20058319

Heart Problems


https://www.breastcancer.org/treatment/side_effects/heart_probs" rel="nofollow - https://www.breastcancer.org/treatment/side_effects/heart_probs


-------------
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15



Posted By: Peggy5
Date Posted: Feb 08 2019 at 10:28pm
Donna,
Thanks for all the links!  I have chatted with my oncologist and she was a bit exasperated with the EKG results...she said that the EKG isn't always reliable and recommended a cardiologist she trusts.  I trust her, so will wait to see what the heart guy has to say....

Peggy


Posted By: Belinda Osorio
Date Posted: Feb 13 2019 at 11:07am
two years past my treatment which ended in 2012 I was diagnosed with a heart murmur I've never had one during my treatment none was ever detected. I was told it was nothing to worry about a lot of people live with heart murmurs well I just had open heart surgery September 19th 2018 I couldn't catch my breath walking even a few feet became impossible my question is are there any funds available for people who had the breast cancer treatment adriamycin cytoxan to treat their breast cancer triple-negative, but then have since had to have major heart surgery and the insurance does not cover it all thank you for any information God bless you all



Print Page | Close Window

Forum Software by Web Wiz Forums® version 12.01 - http://www.webwizforums.com
Copyright ©2001-2018 Web Wiz Ltd. - https://www.webwiz.net